Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Wilmington, NC

February 3, 2021

NWS Wilmington, NC issued this small craft advisory at Feb 3, 2021, 12:05 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2021, 12:05 PM EST (17:05 UTC)
Expired
Feb 3, 2021, 3:00 PM EST
In force
3 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

441 
WHUS72 KILM 031705
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1205 PM EST Wed Feb 3 2021

AMZ250-252-254-256-032000-
/O.EXP.KILM.SC.Y.0011.000000T0000Z-210203T1700Z/
/O.NEW.KILM.SC.Y.0012.210203T1705Z-210203T2000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1205 PM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
022 
WHUS72 KILM 031953
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
253 PM EST Wed Feb 3 2021

AMZ250-252-254-256-032100-
/O.EXP.KILM.SC.Y.0012.000000T0000Z-210203T2000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
253 PM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

Gusty winds will continue through the evening as high as the lower
20 kts range, otherwise widespread wind readings are below
critical thresholds. Therefore, the small craft advisory will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 11:48 AM EST, 17 minutes earlier.

Area forecast discussion, Feb 3, 11:48 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1148 AM EST Wed Feb 3 2021

.SYNOPSIS...
After a slightly cool day today high pressure will shift
offshore late Thursday into Friday leading to warmer weather.
Clouds and showers will increase ahead of cold front on Friday.
Dry high pressure will build in briefly behind cold front late
Friday into Saturday. Rain will return Saturday night into
Sunday as low pressure develops off of the Southeast coast,
lifting off to the northeast by Monday.

&&

.UPDATE...
Forecast remains on track this morning - no updates required.

&&

.NEAR TERM /THROUGH THURSDAY/...
Latest sfc analysis shows strong low pressure over the Gulf of Maine
with broad high pressure across the Mid-Miss Valley. Pressure
gradient remains fairly tight between these two features despite
their far proximities from the local area, allowing for winds to
still gust up to 15-20 mph this morning and temps may not get quite
as cold as guidance suggested. An area of mid-level clouds
associated with moisture around 700mb has since dissipated/slid
offshore, paving way for a sunny day with very little moisture
through the column. Continued NW flow will lead to RH's down around
30-35%, with aftn high temps in the low 50s. Not much change in the
pattern for tonight aside from diminishing winds. Low temps in the
mid/upr 20s under a clear sky. Slightly warmer temps then for Thu
(mid 50s) as sfc high pressure passes through the area an offshore,
allowing southerly flow to develop in the aftn. Nothing else of note
other than some increasing clouds late.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Slightly mild on Thursday night compliments of both warm air
advection and increasing cloud cover. Flat mid level ridging moves
offshore on Friday allowing for some height falls that will yield
deeper ascent and some rain that will break out from west to east.
As the front pushes into and through the area low level wind fields
will strengthen with 35 kts noted in forecast soundings just above
1000ft, possibly representing the highest possible wind gusts
despite thunder not being anticipated. Clearing behind the front
will be fairly rapid Friday night with clear skies likely by
midnight.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure takes up a one day residence over the region for a
sunny Saturday with nearly seasonable temperatures. Changes on the
way however as clouds and rain chances increase. An upper trough
will be causing cyclogenesis offshore along Friday's cold front.
There isn't great model agreement as to how far inland the rain
manages to spread but QPF will almost certainly be higher at the
coast vs inland. Dry air then sweeps in Sunday night allowing for
another period of clear skies and seasonable temperatures. Dry
enough that a cold front on Tuesday will be hard-pressed to bring
appreciable rain chances.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
Time height indicates drying at all levels. VFR conditions are
expected with gusty northwest winds through the afternoon hours. No
fog expected tonight with diminishing winds. VFR Thursday with
relatively light winds.

Extended Outlook...A cold front could bring brief flight
category restrictions Friday due to ceilings or visibility in
showers. There is a higher probability of low ceilings and
visibility Saturday night into Sunday as low pressure develops
offshore.

&&

.MARINE...
Through Thursday: A Small Craft Advisory continues as planned
through noon today as moderate CAA this morning is allowing for
frequent gusts to 25-30 kt. Pressure gradient then slackens late in
the day as sfc high pressure builds in from the W, allowing winds to
slowly decrease. Could still see occasional gusts up to 25 kt this
aftn and tonight. Further drop in wind then for Thu as the high
moves directly over the area. Without much of a swell component,
significant seas are expected to only peak around 4-5 ft this
morning despite the headline in effect. Seas slowly improve then
tonight and especially Thu when they're only expected to be at 1-2
ft as winds greatly diminish.

Thursday night through Sunday... SW winds increase Thursday night
into Friday ahead of a cold front. Both wind and seas should wind up
calling for SCA on Friday. The subsequent FROPA will turn winds
offshore with decreasing speeds but advisory flags will continue as
seas lag in their abating speed.  Flow then turns onshore Saturday
as pressures fall across the Gulf and eastward across Florida. The
low then consolidates off the SC coast and moves northeastward.
Depending on the strength and proximity to the coast we could once
again get close to advisory thresholds.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until noon EST today for AMZ250-252-254-
     256.

&&

UPDATE...MCK
NEAR TERM...MAS
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
MARINE...MAS/MBB
Hazardous weather outlook, Feb 3, 3:03 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
303 AM EST Wed Feb 3 2021

AMZ250-252-254-256-040815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
303 AM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small Craft Advisory conditions again expected Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
040815-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
303 AM EST Wed Feb 3 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:45 AM ESTRiver Flood WarningILMHorry, Marion32 days

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.